MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. INQUIRY¿ STEERABLE DIAGNOSTIC CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

ST. JUDE MEDICAL, INC. INQUIRY¿ STEERABLE DIAGNOSTIC CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number IBI-81104
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 09/10/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Related manufacturing reference: 3005334138-2024-00381.During the atrial fibrillation procedure, a pericardial effusion occurred which required a pericardiocentesis to stabilize the patient.After the transseptal puncture with the swartz braided sl0 introducer, the device was exchanged for an agilis 13 fr introducer to pre-map with an advisor hd grid catheter.The agilis was left side.A pericardial effusion was seen on ice.The procedure was stopped and a pericardiocentesis was performed to stabilize the patient, blood was drained from the right atrium.The physician states the effusion likely occurred while repositioning the coronary sinus catheter or while moving the swartz braided sl0 introducer.There were no reported performance issues with any abbott device.
 
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported incident could not be conclusively determined.Per the ifu, cardiac tamponade and pericardial effusion are known risks during the use of this device.

Brand Name
INQUIRY¿ STEERABLE DIAGNOSTIC CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
2375 morse ave
irvine CA 92614
Manufacturer (Section G)
ST. JUDE MEDICAL, INC.
2375 morse ave
irvine CA 92614
Manufacturer Contact
wendy mccarty
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key20229257
Report Number2030404-2024-00059
Device Sequence Number3393688
Product Code DRF
UDI-Device Identifier05414734302975
UDI-Public(01)05414734302975(10)10360614(17)270531
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K961924
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberIBI-81104
Device Catalogue NumberIBI-81104
Device Lot Number10360614
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2024
Supplement Date Received by Manufacturer09/26/2024
Initial Report FDA Received Date09/16/2024
Supplement Report FDA Received Date10/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient SexUnknown